User Reviews for Gianvi
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Gianvi.
Reviews for Gianvi to treat Premenstrual Dysphoric Disorder
"I was diagnosed with PMDD after talking my new OB-GYN. I told her about how large swollen, and PAINFUL my breasts have become in my late 20's. My bras would not fit for 2 weeks/month. The mood swings were there, but it was mostly out of how self conscious and uncomfortable I was with my large breasts and body water weight for 2 weeks every month. It was awful PMS. This birth control definitely helped! My breast size has since decreased and they don't swell like the used to! I will say my sex drive has decreased....I don't feel up for it like I was before I went on BC. But it's not terrible!"
Mags1 (taken for 1 to 6 months) September 1, 2015
|4 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I first started with a low hormone pill called Azurette. I was having heavy periods that lasted for a week and terrible acne, so I decided to try Yaz and my doctor prescribed me Gianvi, first month my face was completely clear and my period used to last 3 days max but my anxiety and mood changes got worse and my sex drive went from 10 to zero because I was very dry, also noticed my skin got really dry too and I looked like a 60 year old lady!"
Ana B. July 22, 2014
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took Gianvi for about a year for my PMDD. Since doing it I noticed a very uplifting change in my mood and irritability. I was no longer aggressive and I didn't burst into tears at least once a day before my period so that is a definite improvement. I went off of it, changed it to Loryna and then changed back to Gianvi. Right now I have horrible cystic acne from switching around my medicine but it works wonders on my hormones which to me is the important part."
yournickname (taken for 1 to 2 years) September 3, 2013
|13 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This is the best birth control I have ever been on! I'm willing to pay extra for it. Give it a chance, ignore the negative reviews (everyone is different). This birth control keeps me happy, did not affect my sex drive, continues to keep my skin clear and as an added bonus I gained a cup size. I give it an A, about time something works right for me."
Irish Girl May 17, 2013
|23 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"First off I'd like to state that before I got on birth control I had HORRIBLE HORRIBLE cramps! I mean completely miserable! But after I got on Gianvi my miserable horrible cramps are gone. Yeah I may have some minor pains here and there but at least I can still function and make it to my classes! Also I've noticed that my weight hasn't changed at all. I'm just happy that I don't become sad and miserable when my period comes. One negative would be that my sex drive has decreased. But hey, it is called "birth control"."
Gogogirl (taken for 1 to 2 years) January 9, 2013
|9 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I loved Gianvi. I took it for about 5 years, and noticed minimal side effects. I feel like birth control pills really help stabilize people who have hormonal mood problems to begin with; but if they are fine to begin with, they throw it off balance and cause side effects. I was not fine to begin with. Very irregular, heavy, painful periods, hormonal acne, and PMDD. Gianvi stabilized me. One thing I did notice was my hair growth pretty much stopped for some reason, which was weird. But that was the only side effect. Cleared my skin."
Holly25 (taken for 2 to 5 years) September 21, 2012
|10 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been on Gianvi for five months now to treat PMDD. The first 3 months I was on Gianvi and I loved it. My only complaint was that I retained water really easily, but besides that I was not as emotional as before. Then my pharmacy switched me to the new generic, Loryna. It made me extremely emotional and I freaked out about everything. So I switched back to Gianvi and feel SO much better. The weird thing is, since switching back the side effects are the opposite of when I was on Gianvi before. My face has been breaking out a bit, I'm "dry", and I have absolutely NO appetite. I'm just thankful I've been back to my "normal" self emotionally while taking Gianvi again."
Anonymous November 23, 2011
|4 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started taking Gianvi four months ago for PMDD. I read reviews back then and was extremely worried about side effects. However my experience has overall been very good. Almost immediately my extreme emotions calmed down. Now I just have very minor symptoms for the few days before my period, but really nothing worse than normal PMS crankiness. All the physical symptoms are gone as well. Also, I've had moderate cystic acne for ten years, and my skin is the best it has been in a long time, not perfect yet, but steadily improving. The only side effect I have noticed is slight anxiety in the last month or two. However, it is totally manageable, and overall the benefits have totally outweighed the one drawback."
Anonymous November 3, 2011
|6 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I haven't been on a birth control since I was 17, now am 20. I just couldn't remember to take it so it didn't do any good. My boyfriend and I both decided it was time I tried to take some form of birth control instead of just using condoms. I have premenstrual dysphoric disorder, depression, moodiness, terrible irritability a week or so before my period. It was interfering with my life and my relationship with my boyfriend. My doctor put me on Gianvi and I had no premenstrual symptoms! Its only my first month taking it. I did have pretty terrible cramping but day 2 has been fine. I guess we'll see if things change around month 2 or 3 but so far I love it and I'm glad I'm back on something so I don't have to play guessing games with my period."
Anonymous June 23, 2011
|3 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Gianvi is the only birth control I've ever used, and granted I've only been on it two weeks, but so far I LOVE IT. Not only am I less irritable, judgmental, and teary, but for the first time in months I am able to fall asleep without using melatonin or any other sleep aid. Also, my sex drive has way increased. I haven't felt bloated, but breasts are a little larger. I have noticed that if I don't take the pill within the same hour range I am a little "off" emotionally. But if I keep it regular- I feel better than I have in years."
kgirlglvb March 6, 2011
|21 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been taking Giavni instead of Yaz for three weeks now. These brands have the same active ingredients. The difference is the stabilizers or the process used to bind the two chemicals together. The binder Bayer uses in YAZ is structurally different from the binder Teva uses. I wonder if it also changes the pace or manner that the active ingredients are released in the body. Just a theory. I have not had problems with generics in the past. The way I feel right now reminds me of how I felt three years ago before I began taking Yaz. I called my doctor for a new script. I'm hypersensitive to medications in general so who knows what the culprit is. A doctor or pharmacist should know whether your concerns are common or not."
Anonymous January 20, 2011
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had been taking Yaz and was told this was a generic form of that. I agreed to switch because of the price difference. I've been on Gianvi for almost 6 months and have found it does nothing to correct the irritability and mood swings like Yaz did. I will definitely be making the switch back. It's worth the extra money."
Anonymous November 22, 2010
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was given this generic by my pharmacy--who did not inform me that it was a generic that my insurance company told them to give me even though the doctor has specifically prescribed Yaz to treat my PMDD symptoms. My main PMDD symptom was menstrual migraines. After about 2 weeks of being on Gianvi I was suffering from constant headaches that got progressively worse until my doctor told me to stop taking it. In addition to this side effect I suffered from persistent muscle spasms and extreme changes in appetite. "
Anonymous August 30, 2010
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|